MAUDE Adverse Event Report: WELCH ALLYN, INC VSM6500/SPN/ST/RADIO/PLUGB; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)

WELCH ALLYN, INC VSM6500/SPN/ST/RADIO/PLUGB; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Model Number 65NTXX-B
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hillrom technician found the cvsm 6500 caught on fire.The connex vital signs monitor is an intuitive, touchscreen monitor featuring bright, vivid colors for improved workflows and training.Adaptable for most low-acuity healthcare environments and clinical workflows, it can measure pulse oximetry, noninvasive blood pressure, temperature, etco2, respiration and more.Multiple profiles support spot check vitals, averaging, intervals and continuous monitoring workflows.Help prevent patient deterioration using optional early warning scores.With wireless emr connectivity, the cvsm sends vital information where your clinicians need it, when they need it.The device was received at hillrom service centre on 24-jun-2021 where it will be preliminarily inspected.The device will be then forwarded to the hillrom manufacturer for a thorough investigation.Hillrom will submit a final report with investigation conclusion on this incident.No further information is available on the repair of the bed at this time.The investigation is ongoing, however if any additional relevant information is identified following completion of the investigation, the additional relevant information will be submitted in a supplemental report.
 
Event or Problem Description
Welch allyn received a report from ahillrom technician stating the cvsm 6500 caught on fire.The device was located at the account.There was no patient/user injury reported.This report was filed in our complaint handling system as complaint (b)(4).
 
Event or Problem Description
Welch allyn received a report from a hillrom technician stating the cvsm 6500 caught on fire.The device was located at the account.There was no patient/user injury reported.This report was filed in our complaint handling system as complaint #(b)(4).
 
Additional Manufacturer Narrative
The hillrom technician found the cvsm 6500 caught on fire.The connex vital signs monitor is an intuitive, touchscreen monitor featuring bright, vivid colors for improved workflows and training.Adaptable for most low-acuity healthcare environments and clinical workflows, it can measure pulse oximetry, noninvasive blood pressure, temperature, etco2, respiration and more.Multiple profiles support spot check vitals, averaging,intervals and continuous monitoring workflows.Help prevent patient deterioration using optional early warning scores.With wireless emr connectivity, the cvsm sends vital information where your clinicians need it, when they need it.The cvsm device was returned to welch allyn for investigation.The evaluation and investigation indicated that the root cause was an internal failure of the lithium ion battery.This failure caused a thermal runaway of the lithium ion battery that eventually resulted in a fire.Further root cause analysis of the battery pack will be completed by the battery manufacturer.Further testing of the csm device indicated that the csm was functioning as intended during the events that lead to the eventual failure.The pmp ate tests databases were checked for the serial number 103001751714.The results, indicate all tests passed.The investigation shows that the the lithium ion battery pack, batt99, failed and was the cause of the fire.Welch allyn has notified the battery manufacturer of the event and has issued a corrective action request to the supplier.This is the first occurrence of this failure.Welch allyn will continue to monitor complaint trends for this type of alleged malfunction.Based on this information, no further action is required.

Brand Name
VSM6500/SPN/ST/RADIO/PLUGB
Common Device Name
MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Manufacturer (Section D)
WELCH ALLYN, INC
4341 state street road
skaneateles falls NY 13153
MDR Report Key12169698
Report Number1316463-2021-00025
Device Sequence Number3820109
Product Code MWI
UDI-Device Identifier00732094088151
UDI-Public732094088151
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number65NTXX-B
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1